Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 83, NWS Lincoln, IL

May 27, 1996DeWitt County, Logan County, McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 1996, 4:27 AM CDT for DeWitt County, Logan County, McLean County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 1996, 4:27 AM CDT (09:27 UTC)
Expired
May 27, 1996, 5:30 AM CDT
In force
63 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties DeWitt County, IL, Logan County, IL, McLean County, IL

The radar

The Lincoln radar (KILX), 28 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1996-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1996-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 270929
SVRSPI
ILC039-107-113-271030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
427 AM CDT MON MAY 27 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN CENTRAL ILLINOIS
 
   ...DE WITT COUNTY...EASTERN LOGAN COUNTY...MC LEAN COUNTY
 
AT 425 AM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS LOCATED IN
EASTERN LOGAN COUNTY MOVING INTO DEWITT AND SOUTHERN MCLEAN COUNTY JUST
EAST OF LINCOLN. THE LINE WAS MOVING TO THE EAST AT 40 MPH.
THE LINE WILL AFFECT THE TOWNS OF ATLANTA...CLINTON...BLOOMINGTON
AND LE ROY.
 
 
THIS STORM IS@ CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$
 
FRIEDERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:52 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 27, 1:52 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
155 AM CDT MON MAY 27 1996

LINE OF TRWS WITH BOW STRUCTURE HEADING FOR IL.  PLAN VIEW OF THE 850
PROFILERS SHOWS LLJ IS PUNCHING INTO REAR OF BOW STRUCTURE AIDING THE
TRW DEVELOPMENT. LOOK AT THE WINCHESTER PROFILER SHOWS SOME NICE VEERING
WITH HEIGHT. WW JUST ISSUED FOR WRN IL SO LOOKS LIKE A LONG MORNING.
PRCP WATER VALUES CONT TO BE HIGH SO HVY RAINFALL IS STILL A GOOD
POSSIBLITY. SHORT LOOK AT THE MODELS SHOW THE MODELS ARE IN GOOD
AGREEMENT WITH UPR LOW PULLING NE OUT OF THE PLAINS WITH GOOD UVV AND
GREAT VEERING WITH HGT FOR MON AFTRNN AND TUE. MDT RISK LOOKS WARANTED
FOR IL AS DYNMICS COMING TOGETHER . NO MORE TIME FOR DISC AS THINGS ARE
GOING TO GET INTERESTING AROUND HERE SHORTLY.  FWC NUMBRS LOOK TOO WRM
SO WENT WITH COOLER FAN NUMBERS WHICH HAVE BEEN CLOSE THE LAST COUPLE
OF DAYS.

PIA    63/52  +8
SPI    67/55  +8
DEC    65/56  +8
CMI    65/55  +8
SE IL  67/58  58

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:47 AM CDTSevere Thunderstorm WarningILXLogan, Tazewell43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.